| Catalog Number |
165820 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/20/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the sterile water leaked from the foley catheter after placement.
Event or Problem Description
It was reported that the sterile water leaked from the foley catheter after placement.Per follow up information received via ibc on 04oct2023, the user stated that the leak happened around the base of the inflation valve but they could not find the exact location of leak and there was no visible damage on the catheter.
Additional Manufacturer Narrative
The reported event is confirmed as manufacturing related.Received four photo samples.All photo samples showcase an overview of a 2-way catheter.Received one used 2-way catheter (without original packaging).Visual inspection noted a 0.035" pinhole found on the shaft of the catheter and located 0.3725" from the bifurcation.This is out of specification per inspection procedure which states, catheter leaks, valve leaks, balloon perforation, lumen to lumen, prematurely deflated and dislodged balloon are not allowed, and must inflate and deflate with the use of a syringe.A potential root cause for this failure could be imperfection in balloon due to process.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review is not required because labeling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual sample was evaluated.